Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Sioux Falls, SD

June 16, 2014Woodbury County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2014, 12:02 PM CDT for Woodbury County, Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 12:02 PM CDT (17:02 UTC)
Expired
Jun 16, 2014, 12:45 PM CDT
In force
43 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Woodbury County, IA

The radar

The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 12:09 PM CDTHAIL 12 Nw Salix, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 7:12 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WUUS53 KFSD 161702
SVRFSD
IAC193-161745-
/O.NEW.KFSD.SV.W.0069.140616T1702Z-140616T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODBURY COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1245 PM CDT

* AT NOON CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALIX...AND
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANTHON AROUND 1235 PM CDT.
  PIERSON AROUND 1240 PM CDT.
  CORRECTIONVILLE AROUND 1245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4230 9638 4232 9638 4257 9590 4256 9575
      4252 9574 4248 9574 4248 9572 4236 9568
      4224 9634
TIME...MOT...LOC 1703Z 241DEG 33KT 4232 9624

HAIL...1.25IN
WIND...60MPH

$$

HANKO
2 follow-up statements
814 
WWUS53 KFSD 161727
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1227 PM CDT MON JUN 16 2014

IAC193-161745-
/O.CON.KFSD.SV.W.0069.000000T0000Z-140616T1745Z/
WOODBURY IA-
1227 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOODBURY COUNTY UNTIL 1245 PM CDT...

AT 1224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF LAWTON...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. AT 1209 PM CDT QUARTER SIZED HAIL 
WAS REPORTED 2 MILES NORTHWEST OF SALIX.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANTHON AROUND 1240 PM CDT.
  PIERSON AND CORRECTIONVILLE AROUND 1245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4240 9618 4257 9591 4256 9575 4252 9574
      4248 9574 4248 9572 4247 9572 4236 9568
      4229 9609
TIME...MOT...LOC 1726Z 238DEG 31KT 4238 9609

HAIL...1.00IN
WIND...60MPH

$$

HANKO
700 
WWUS53 KFSD 161739
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1239 PM CDT MON JUN 16 2014

IAC193-161749-
/O.EXP.KFSD.SV.W.0069.000000T0000Z-140616T1745Z/
WOODBURY IA-
1239 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODBURY COUNTY WILL
EXPIRE AT 1245 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4240 9618 4257 9591 4256 9575 4252 9574
      4248 9574 4248 9572 4247 9572 4236 9568
      4229 9609
TIME...MOT...LOC 1739Z 238DEG 31KT 4244 9596

$$

HANKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:50 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 16, 6:50 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
650 AM CDT MON JUN 16 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 433 AM CDT MON JUN 16 2014

CONTINUED ACTIVE FORECAST ACROSS THE AREA WITH WARM FRONT LIFTING
NORTH THROUGHOUT THE DAY.  AS OF 09Z...SATELLITE SHOWED AN AREA OF
MID LEVEL CLOUDS DEVELOPING ACROSS CENTRAL NEBRASKA ON THE NORTHERN
EDGE OF THE LOW LEVEL JET ACROSS THE PLAINS.  THE LOW LEVEL JET WILL
EFFICIENTLY TRANSPORT MOISTURE NORTHWARD WITH PRECIPITABLE WATER
VALUES JUMPING FROM AROUND 0.7-1 INCH THIS MORNING TO AROUND AN INCH
AND A HALF AS THE WARM FRONT LIFTS NORTH.

SHORT TERM HI RES MODELS SHOW AREA OF CONVECTION DEVELOPING ACROSS
NORTH CENTRAL NEBRASKA THEN LIFTING NORTHEAST THROUGHOUT THE DAY.
EXPECTATION IS THAT STORMS WOULD BE ELEVATED INITIALLY...BUT WOULD
HAVE THE POTENTIAL TO BECOME INCREASINGLY SURFACE BASED AS
TEMPERATURES WARM INTO THE MID AND UPPER 70S.  MODEL SOUNDING SHOW
MODEST SPEED SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE...WITH STRONG
SPEED AND DIRECTIONAL SHEAR ALOFT. 0-6KM BULK SHEAR IS SOMEWHERE IN
THE NEIGHBORHOOD OF 50-60 KNOTS...AND WITH WARM FRONT LIFTING NORTH
THROUGH THE DAY...ALL FORMS OF SEVERE WEATHER ARE POSSIBLE TODAY.

STILL SOME QUESTIONS AS TO HOW DAY WILL EVOLVE...BUT THINK THE BEST
CHANCE FOR TORNADOES WILL BE THIS AFTERNOON ALONG THE WARM FRONT.
SOME OF THE HI RES MODELS SHOW FAVORED AREA OF DEVELOPMENT WILL BE
ON THE SOUTH SIDE OF THE COMPLEX OF STORMS AS IT LIFTS TO THE
NORTHEAST...WHILE OTHERS SUGGEST MULTIPLE WAVES OF CONVECTION
DEVELOPING TODAY. HARD TO DECIDE WHICH IS CORRECT...AS ATMOSPHERE
WILL ONLY BE WEAKLY CAPPED FROM MID MORNING ON.  MODELS SUGGEST THAT
WARM FRONT WILL BE LOCATED WITHIN THE VICINITY OF I-90 AT 18Z.  IF
THE BOUNDARY IS ABLE TO MAKE IT THIS FAR NORTH THIS MORNING...THE
POTENTIAL FOR TORNADOES WOULD BE HIGHEST WITH ANY SURFACE BASED
CONVECTION ALONG THIS BOUNDARY AS IT CONTINUES TO WORK NORTH.  WITH
THIS IN MIND...ADDED MENTION OF TORNADOES TO THE ZFP IN PORTIONS OF
SOUTHWEST MINNESOTA THROUGH THE AFTERNOON HOURS.

WITH RECENT RAINS ACROSS THE AREA...FLASH FLOOD GUIDANCE IS QUITE
LOW ACROSS EASTERN CWA.  WITH PWAT VALUES APPROACHING 2 STANDARD
DEVIATIONS...SOUTH OF THE WARM FRONT...WENT AHEAD AND ISSUED FLASH
FLOOD WATCH FOR EASTERN HALF OF THE FORECAST AREA THROUGH TONIGHT.

IN TERMS OF TEMPERATURES...HAVE LOWERED FORECAST HIGHS IN THE I-29
CORRIDOR WITH THE EXPECTATION OF CONVECTION AROUND. WITH MUGGY
AIRMASS LINGERING ACROSS THE AREA TONIGHT...WILL LIKELY SEE SLOW
DIURNAL FALL IN TEMPERATURES OVERNIGHT.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 433 AM CDT MON JUN 16 2014

UNSETTLED PATTERN CONTINUES THROUGH MIDWEEK ACROSS THE NORTHERN
PLAINS...THOUGH LOCATION OF BETTER THUNDERSTORM CHANCES WILL BE
SOMEWHAT DEPENDENT ON LOCATION OF BOUNDARIES AND ABILITY TO OVERCOME
FORMIDABLE CAPPING INVERSION WHICH DEVELOPS IN INCREASINGLY WARM AND
HUMID AIR MASS. FOR TUESDAY...MODELS HINTING AT WARM FRONT LOCATED
ACROSS OUR FAR NORTHEAST CWA BY LATE AFTERNOON WITH WEAK MID LEVEL
WAVE LIFTING NORTHEAST ACROSS THE BOUNDARY BY 00Z. WILL KEEP LOW TO
MID CHANCE POPS CONCENTRATED ACROSS THE FAR NORTHEAST CWA IN THE
LATE AFTERNOON/EVENING...THOUGH WITH A LITTLE UNCERTAINTY REGARDING
THE BOUNDARY LOCATION...WILL CARRY A SLIGHT CHANCE AS FAR SOUTH AS
I-90 IN SD...AND KSHL/KSLB LINE IN NORTHWEST IOWA. INSTABILITY IS
STRONG AS TEMPERATURES RISE INTO THE MID 80S TO LOWER 90S...AND DEW
POINTS CLIMB INTO THE LOWER 70S. THIS SHOULD BE ENOUGH TO SUPPORT A
FEW SEVERE STORMS DESPITE RELATIVELY WEAK DEEP LAYER SHEAR...THOUGH
SHEAR WOULD BE LOCALLY ENHANCED NEAR THE BOUNDARY. AGAIN ALL OF THIS
CONTINGENT ON BREAKING THE CAP...SO CONFIDENCE IN SEVERE COVERAGE ON
TUESDAY IS RELATIVELY LOW.

EXPECT ANY EVENING ACTIVITY TO EXIT BY AROUND MIDNIGHT...LEAVING
MOSTLY DRY CONDITIONS LATER TUESDAY NIGHT INTO WEDNESDAY MORNING AND
GIVING ATMOSPHERE A CHANCE TO RECHARGE FOR WEDNESDAY AFTERNOON/NIGHT
AS STRONGER UPPER TROUGH MOVES FARTHER EASTWARD AND SURFACE WAVE
SHIFTS INTO THE EASTERN DAKOTAS. DAYTIME HOURS MAY AGAIN REMAIN
CAPPED...ESPECIALLY ACROSS OUR SOUTHERN AREAS WITH WARM FRONT MORE
LIKELY STILL POSITIONED NEAR/NORTH OF HIGHWAY 14. PRECIP CHANCES
INCREASE WEDNESDAY NIGHT WITH UPPER TROUGH SWINGING NORTHEASTWARD
INTO THE REGION. AS DEEP LAYER FLOW BECOMES MORE UNIDIRECTIONAL IN
AREAS EAST OF THE SLOW MOVING LOW LEVEL BOUNDARY...THERE IS CONCERN
THAT EASTERN PARTS OF OUR AREA COULD AGAIN SEE SOME LOCALLY HEAVY
RAINFALL AMOUNTS...ESPECIALLY WITH PRECIPITABLE WATER VALUES STILL
FORECAST IN THE 1.5+ INCH RANGE.

TUESDAY/WEDNESDAY SHOULD BE THE WARMEST DAYS OF THE WEEK...WITH THE
EXPECTED LACK OF DAYTIME CONVECTION ALLOWING TEMPERATURES TO CLIMB
INTO THE MID 80S TO LOWER 90S BOTH DAYS. COLD FRONT MAKES A PUSH
EAST THROUGH THE AREA THURSDAY...AND WILL SEE A LINGERING CHANCE OF
SHOWERS AND THUNDERSTORMS DURING THE DAY...DECREASING BY THURSDAY
NIGHT AS THE FRONTAL BOUNDARY LIFTS NORTHEAST. SOME DISCREPANCIES
AMONG THE MODELS REGARDING EVOLUTION OF UPPER LOW THROUGH THE LATTER
PORTIONS OF THE WEEK. GFS/GEM HOLD ONTO THE CLOSED UPPER LOW ACROSS
THE NORTHERN PLAINS...WHILE ECMWF KICKS IT EAST AND SLOWLY BUILDS A
RIDGE BAND INTO THE PLAINS. DESPITE THE DIFFERENCES...BOTH GFS AND
ECMWF POINT TOWARD A LESS ACTIVE PATTERN FOR OUR REGION THURSDAY
NIGHT THROUGH SUNDAY...WITH TEMPERATURES COOLER THAN MIDWEEK...BUT
FAIRLY CLOSE TO SEASONAL NORMALS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 642 AM CDT MON JUN 16 2014
MAIN CONCERN IS THUNDERSTORM CHANCES WITH INCREASING UNCERTAINTY
AFTER 21Z AS TO LOCATION AND TIMING. MID LEVEL CONVECTION
CONTINUES TO DEVELOP ACROSS CENTRAL SD AND SPREAD EAST/NORTHEAST TOWARD
KHON AND KFSD. BRING CONVECTION INTO KHON BETWEEN 14Z AND 16Z AND
INTO KFSD BETWEEN 16Z AND 18Z.  AFTER 21Z...STILL DO EXPECT
CONVECTION ESPECIALLY ALONG AND EAST OF I-29 BUT AT THIS POINT IT IS
HARD TO NARROW DOWN PRECISE TIMING IN THE TAFS...AND DO NOT HAVE
IN THE FORECAST. ANY CONVECTION AFTER 18Z WOULD HAVE THE LIKLIHOOD
OF BEING SEVERE...WITH STRONG WINDS...HAIL AND TORNADOES ALL
POSSIBLE. IN ADDITION...HEAVY RAIN COULD REDUCE VISIBILITY
TEMPORARILY WITH THESE STORMS. THE THREAT FOR STORMS DWINDLES
AFTER 00Z TUESDAY ALONG THE I-29 CORRIDOR...AND SHIFTS EAST
THROUGH THE EVENING HOURS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR SDZ067-070-071.

MN...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR MNZ072-080-081-089-090-097-098.

IA...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR IAZ001>003-012>014-020>022-031-032.

NE...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR NEZ013-014.

&&

SHORT TERM...
LONG TERM...JH
AVIATION...
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
600 AM CDT MON JUN 16 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ056-062-067-071-171100-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DAKOTA-MOODY-MINNEHAHA-UNION-
600 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS MORNING INTO THIS
AFTERNOON. LARGE HAIL TO THE SIZE OF BASEBALLS...70 MPH
WINDS...AND TORNADOES ARE POSSIBLE AFTER 11 AM.

AREA RIVERS AND STREAMS CONTINUE TO RUN VERY HIGH OR IN FLOOD STAGE
AFTER RECENT HEAVY RAINFALL AND THE FAILURE OF THE LOWER DAM AT BLUE
MOUND STATE PARK. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF
THE BIG SIOUX...SPLIT ROCK CREEK...PIPE STONE CREEK...THE ROCK
RIVER...THE LITTLE SIOUX AND WEST FORK DITCH UNTIL AT LEAST TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90
TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE.

HEAT INDICIES OF 95 TO 100 WILL BE POSSIBLE SOUTH OF INTERSTATE 90
TUESDAY AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 11 AM.

NEZ013-SDZ038>040-050-052>055-057>061-063>066-068>070-171100-
DIXON-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-
600 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL SOUTH
DAKOTA...AND ARE EXPECTED TO LIFT NORTHEAST THROUGH THE MORNING
ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE PRODUCING HAIL
TO THE SIZE OF GOLF BALLS...AND WIND GUST TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90
TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7AM TODAY.

In the hours before

Local storm report, Jun 16, 10:42 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1042 AM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     HAIL             1 N CHAMBERLAIN         43.82N 99.32W
06/16/2014  E1.50 INCH       BRULE              SD   EMERGENCY MNGR

&&

ADAMS
Local storm report, Jun 16, 11:19 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 AM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     TSTM WND GST     10 E BERESFORD          43.08N 96.58W
06/16/2014  E50 MPH          UNION              SD   TRAINED SPOTTER

            ALSO SOME PEA SIZED HAIL

&&

ADAMS
Local storm report, Jun 16, 11:32 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 AM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             WESSINGTON SPRINGS      44.08N 98.57W
06/16/2014  E0.88 INCH       JERAULD            SD   PUBLIC

&&

ADAMS
Local storm report, Jun 16, 11:44 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 AM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             8 SW WESSINGTON SPRINGS 44.00N 98.69W
06/16/2014  E1.00 INCH       JERAULD            SD   PUBLIC

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:39 AM CDTFlash Flood WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more20 hr
Jun 16, 10:07 AM CDTSevere Thunderstorm WarningFSDWoodbury38 min
Jun 16, 10:51 AM CDTSevere Thunderstorm WarningFSDLyon, Sioux39 min
Jun 16, 10:53 AM CDTFlash Flood WarningFSDLyon, Plymouth, Sioux3 hr
Jun 16, 11:07 AM CDTFlash Flood WarningFSDCherokee, Clay, Dickinson, Lyon, O'Brien, Osceola and 3 more9 hr
Jun 16, 12:58 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Ida, Woodbury3 hr
Jun 16, 1:06 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux39 min
Jun 16, 1:34 PM CDTSevere Thunderstorm WarningFSDO'Brien, Sioux26 min
Jun 16, 1:45 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux30 min
Jun 16, 1:50 PM CDTSevere Thunderstorm WarningFSDO'Brien25 min
Jun 16, 2:15 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola30 min
Jun 16, 2:35 PM CDTTornado WarningFSDOsceola25 min
Jun 16, 2:54 PM CDTTornado WarningFSDDickinson, Osceola21 min
Jun 16, 3:15 PM CDTSevere Thunderstorm WarningFSDLyon45 min
Jun 16, 3:24 PM CDTFlash Flood WarningFSDLyon, Sioux4 hr
Jun 16, 3:41 PM CDTTornado WarningFSDLyon34 min
Jun 16, 3:54 PM CDTSevere Thunderstorm WarningFSDLyon51 min
Jun 16, 4:10 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson35 min
Jun 16, 4:37 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux23 min
Jun 16, 4:39 PM CDTSevere Thunderstorm WarningFSDDickinson36 min
Jun 16, 4:40 PM CDTTornado WarningFSDBuena Vista, Cherokee, Clay, O'Brien50 min
Jun 16, 4:58 PM CDTSevere Thunderstorm WarningFSDDickinson, Lyon, Osceola47 min
Jun 16, 4:58 PM CDTTornado Warning Tornado observedFSDWoodbury32 min
Jun 16, 5:05 PM CDTTornado WarningFSDOsceola25 min
Jun 16, 5:11 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Clay, Dickinson, O'Brien3 hr
Jun 16, 5:22 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay68 min
Jun 16, 5:24 PM CDTRiver Flood WarningFSDLyon57 hr
Jun 16, 5:27 PM CDTTornado WarningFSDWoodbury33 min
Jun 16, 5:47 PM CDTTornado Warning Tornado observedFSDPlymouth, Woodbury43 min
Jun 16, 5:57 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien48 min
Jun 16, 6:34 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.